Korean J. Math.  Vol 23, No 3 (2015)  pp.427-438
DOI: https://doi.org/10.11568/kjm.2015.23.3.427

The jeu de taquin on the shifted rim hook tableaux

Jaejin Lee


The Schensted algorithm first described by Robinson [5] is a remarkable combinatorial correspondence associated with the theory of symmetric functions. Sch\"{u}tzenberger's jeu de taquin [10] can be used to give alternative descriptions of both $P$- and $Q$-tableaux of the Schensted algorithm as well as the ordinary and dual Knuth relations. In this paper we describe the jeu de taquin on shifted rim hook tableaux using the switching rule, which shows that the sum of the weights of the shifted rim hook tableaux of a given shape and content does not depend on the order of the content if content  parts are all odd.


partition, shifted rim hook tableau, Schensted algorithm, switching rule, jeu de taquin.

Subject classification



Full Text:



E. A. Bender and D. E. Knuth, Enumeration of plane partitions, J. Combin. Theory (A) 13 (1972), 40–54. (Google Scholar)

A. Garsia and S. Milne, A Rogers-Ramanujan bijection, J. Combin. Theory (A) 31 (1981), 289–339. (Google Scholar)

C. Greene, An extension of Schensted’s theorem, Adv. in Math., 14 (1974), 254–265. (Google Scholar)

D. E. Knuth, Permutations, matrices and generalized Young tableaux, Pacific J. Math., 34 (1970), 709–727. (Google Scholar)

G. de B. Robinson, On the representations of the symmetric group , Amer. J. Math., 60, (1938), 745–760. (Google Scholar)

B. E. Sagan, Shifted tableaux, Schur Q-functions and a conjecture of R. Stanley, J. Combin. Theory Ser. A 45 (1987), 62–103. (Google Scholar)

C. Schensted, Longest increasing and decreasing subsequences, Canad. J. Math., 13 (1961), 179–191. (Google Scholar)

J. R. Stembridge, Shifted tableaux and projective representations of symmetric groups, Advances in Math., 74 (1989), 87–134. (Google Scholar)

D. W. Stanton and D. E. White, A Schensted algorithm for rim hook tableaux, J. Combin. Theory Ser. A 40 (1985), 211–247. (Google Scholar)

M. P. Schu ̈tzenberger, Quelques remarques sur une construction de Schensted, Math., Scand. 12 (1963), 117–128. (Google Scholar)

G. Viennot, Une forme g ́eom ́etrique de la correspondance de Robinson- Schensted, in Combiatoire et Repr ́esentation du Groupe Sym ́etrique, D. Foata ed., Lecture Notes in Math., Vol. 579, Springer-Verlag, New York, NY, 1977, 29–58. (Google Scholar)


  • There are currently no refbacks.

ISSN: 1976-8605 (Print), 2288-1433 (Online)

Copyright(c) 2013 By The Kangwon-Kyungki Mathematical Society, Department of Mathematics, Kangwon National University Chuncheon 21341, Korea Fax: +82-33-259-5662 E-mail: kkms@kangwon.ac.kr